Aa
Aa
A
A
A
Close
Avatar universal

elevated liver enzymes

My father had hyerthyroid, drank radioactive med and is on synthroid. While out of state for Thanksgiving, he had upper abdominal pain and went to ER. Recently diagnosed w/acid reflux, he had been taking an otc but quit a few days ago. blood tests revealed high liver enzymes and they saw a mass on ct scan. They did another ct scan and we will get results in the morning. He has recently been complaining of a metallic taste in his mouth and loss of appetite as well as sleep.
They have ruled out heart problems.I am obviously concerned about the mass, but curious about the enzyme levels and metallic taste and any connection to the synthroid.
3 Responses
Sort by: Helpful Oldest Newest
393685 tn?1425812522
His situation mocks mine entirely after I had RAI and it took months to develop.

Having high (er) liver enzymes is pretty common with RAI patients. Regardless what's been said, the whole body can be effected by this.

Acid reflux, indigestion is commone in the PH imbalance that RAI caused too.

In most cases - your father probably is not entirely coverting his medication properly and most likley won't. If his medication is a T4 only nmed - and he is an RAI patient - it seems common that the T4 hormone medication is not going into the T3 hormone he needs to feel optimal.

In a nut shell - he most likely is still  T3 hypothyroid to a degree, hense, his body is slowing down causing issues.

Note: in my case the metallic taste was around for quite some time after I had RAI and then what happened next for me was horrifying. I developed the worst burning tongue imaginable and lasted months.

Your dad must get better labs and I can only assume he is not being medicated by the right ones.

Free T3 lab and Free T4 lab is very important and his doctor has to treat him with those labs to really feel better. I found switching my meds from T4 to T3/T4 combo meds improved my condition also.
Helpful - 0
393685 tn?1425812522
another thing that improved my condition was taking acidophillus to get my digestion track working right again.
Helpful - 0
798555 tn?1292787551
The metallic taste might be more reflux related. I had bad relfux up till two years ago when I was on T4 meds only, with the metallic taste in the morning. My liver #'s from a total blood physical were good. But my biliruben was elevated (many have this) - that is related to liver..

Acidophillus, and glutemine and lots of veggies while backing off from red meat and gluten, helped reflux. Adding T3 made it even better.
Helpful - 0
Have an Answer?

You are reading content posted in the Thyroid Disorders Community

Top Thyroid Answerers
649848 tn?1534633700
FL
Avatar universal
MI
1756321 tn?1547095325
Queensland, Australia
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
We tapped the CDC for information on what you need to know about radiation exposure
Endocrinologist Mark Lupo, MD, answers 10 questions about thyroid disorders and how to treat them
Herpes sores blister, then burst, scab and heal.
Herpes spreads by oral, vaginal and anal sex.
STIs are the most common cause of genital sores.
Condoms are the most effective way to prevent HIV and STDs.